Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Pain with tingling and numbness in leg. What could be causing this?

User rating for this question
Very Good
Answered by

Spine Surgeon
Practicing since : 2002
Answered : 322 Questions
After a period of suffering a type of numbness every time I got to my feet, for the last month or so it has got worse with a pain in my right leg that starts at the buttock and goes all the way down to my foot. It is difficult to describe exactly what I feel, a combination of pins and and needles, tingling, numbness and throbbing but it is all very unpleasant and invariably occurs after i have been sitting, not while I am sitting. I have taken exercise all my life, usually playing football and running but lately my running has been reduced to little more than 20-minute jogs though that that is more than i did during a previous 4-month spell when I decided on complete rest after experiencing a different pain or injury every time I ventured out. Even though I am now 65, I am disappointed to have been forced into slowing down so much because three years ago I was running the fastest times over 3 miles that I had run for years.
Posted Fri, 11 Jan 2013 in Back Pain
Answered by Dr. Rahul D Chaudhari 57 minutes later
Thanks for the query.

Pain with tingling and numbness in right leg may be due to pinching of the nerve in the spine. With increasing age, changes happen in the spine. It causes the stenosis of the spinal canal and also compromise the space for the nerves. I would suggest to get examined by a spine specialist and you may need spine X rays and MRI. Depending upon the findings the treatment is usually decided. In case of mild stenosis pain medicine, and if needed pain lock can be tried. In severe stenosis, surgical intervention may be required.

Hope I have answered your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor